Home > Groups > Gentamicin and Pancreatic Neoplasm > I first took Gentamycin for about 3 days in IV (pi...

I first took Gentamycin for about 3 days in IV (pi...

  • I first took Gentamycin for about 3 days in IV (piggy backed) along with Rocephin IV which I took for 4 more weeks IV thru Picc Line at home after taking it IV twice daily 12 days in the hosp in Telemetry- I had Strep Sepsis ..was near brain death in midst of having a Strep Embolic Stroke when my husband got me to ER in 2013- I agreed to Gentamycin Injection also INTO my right eye (injected into retina/macula area by a Vitreous Eye Surgeon)..to try to get the right eye infection under control so it would not spread to the left eye- I agreed to the injected Gent b/c it was determined that the Antibiotics given thru IV could NOT get into the infected retina/macula area of eye- My right eye infection WAS killed by the GENT..leaving huge floaters of Die Off..so the Vitreous Surgeon weeks later removed the Jelly of the eye to remove most of the big floaters- Sadly I have been taking Gent every 6 months with Anesthesia when I am sedated for swap of double kidney/ureter stints- (Gent given supposedly as Cardio protection for back heart valve that was badly infected when I was septic) - I strongly believe Gent hits the biliary area..just AS Gent did severely affect my grandmother's kidneys in the 1980's..so the drug was finally discontinued- My grandmother began with Severe Bile Duct Blockage too after taking Gentamycin for bad bone infection (after knee surgeries)- Blocked Bile Ducts killed my grandmother... I never had Biliary/Gallbladder or Pancreas symptoms prior to being given Gentamycin- Like my grandmother's effects from Gent..my kidney function was found not totally normal anymore...a bladder WALL mass was found...and my old Breast Cancer of 1982 was determined to have invaded my bone- I'm awestricken to see the article mentioning FDA reports showing reports of Gentamycin believed affecting the Pancreas..with Neoplasm, focusing on those whose cancer has spread to BONE- When hospitalized in Oct. 2016, I had emergency Gallbladder Surgery (after it was found totally nonfunctional..all blocked with sludge)...and had ACUTE PANCREATIS- I realize that my symptoms of sudden onset of Biliary symptoms..rolling gas pains high..then their moving down..til diarrhea set in..No Nausea, but sudden vomiting from PAIN.. before it left me each time...have been repeated attacks of "chronic" pancreatitis that became ACUTE in OCT 2016...problems SINCE taking GENT in 2013..& taking it since..EVERY 6 MONTHS for Swapping stints in kidney stint surgeries- My gallbladder biopsy done in the gallbladder removal in Oct 2016..showed that my Gallbladder WALL had become Malignant ! Bottom of my gallbladder fell apart..so put the bile duct at risk..& made the surgery difficult..caused need for overstitching..& need for old time drain left IN after discharge..to watch for leakage- Now my pancreas & liver are suspected (by my oncologist) as possibly malignant ..maybe a reason for the Acute Pancreatitis, High Lipase, etc- Sadly I'm up for another kidney stint surgery in less than 3 days..when I would be given Gent again- I will tell the Anesthesia team I do NOT want Gent...& SHOW them a print out of my reason WHY-

    Post created 10 months 2 weeks ago

Comments

  • Gosh, Charmella2; you are

    Gosh, Charmella2; you are such a heroine!! I am v sorry for your challenges.
    The notorious side effects of gentamicin are basically ototoxicity, and nephrotoxicity, admittedly, with mild nervous system or gastrointestinal side effects. While any complication is possible in a v complex health environment like your case, gentamicin does not seem the culprit, to my mind. In fact gentamicin is not infrequently used in treatment of pancreatitis. Remember, rocephin is well known to cause gall bladder sludge-especially you have used it for a relatively v long period, and in some postmarketing reports, pancreatitis.
    I am here responding not to favor one drug over the other, given we rarely use it nowadays in pediatric practice( not in your area, anyway), but only to reflect factual information. Most important, so a patient would not be deprived of a useful and non costly drug, for the reason of a wrong impression. If you indeed have the article that points out evidence to the causation of pancreatitis, i would be grateful if you would indicate it herein, on this site.
    I pray for your strength and endurance!
    Dr Hana Fayyad, pediatrician

    ( Maria Jasmine Freeman, author of The Cross Of Menopause-Immolation🔥🔥🔥)

    10 months 1 week ago

  • So getting 10 injections in 5

    So getting 10 injections in 5 day in both my arms could have caused neuropathy in my arms. Find me on Facebook school southeast

    10 months 2 weeks ago

Add comment

Log in or register to post comments

Follow the post

Log in or register to follow the post.

Reply to Post

Log in or register to post comments.

0 likes